Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 68, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 22, 2019, 9:01 PM CDT for Lewis County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2019, 9:01 PM CDT (02:01 UTC)
- Expired
- May 22, 2019, 9:30 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lewis County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:02 PM CDT | TSTM WND DMG | 1 Nne La Belle, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 S LA BELLE. SEVERAL LARGE TREES UPROOTED AND SEVERAL POWER LINES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
512
WUUS53 KLSX 230201
SVRLSX
MOC111-230230-
/O.NEW.KLSX.SV.W.0068.190523T0201Z-190523T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
901 PM CDT Wed May 22 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Lewis County in northeastern Missouri...
* Until 930 PM CDT.
* At 901 PM CDT, a severe thunderstorm was located 8 miles north of
Lewistown, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Belle, Lewistown and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois...and northeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9150 4024 9151 4019 9151 4004 9184
4014 9194 4026 9184
TIME...MOT...LOC 0201Z 231DEG 38KT 4020 9179
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Gosselin2 follow-up statements
272
WWUS53 KLSX 230215 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
915 PM CDT Wed May 22 2019
MOC111-230230-
/O.CON.KLSX.SV.W.0068.000000T0000Z-190523T0230Z/
Lewis MO-
915 PM CDT Wed May 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN LEWIS COUNTY...
At 915 PM CDT, a severe thunderstorm was located 7 miles southwest of
Wayland, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Lewis County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois...and northeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9150 4024 9151 4019 9151 4012 9167
4017 9171 4026 9175
TIME...MOT...LOC 0215Z 231DEG 38KT 4030 9164
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Gosselin632
WWUS53 KLSX 230224
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
924 PM CDT Wed May 22 2019
MOC111-230234-
/O.EXP.KLSX.SV.W.0068.000000T0000Z-190523T0230Z/
Lewis MO-
924 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 930 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois...and northeastern Missouri.
LAT...LON 4025 9150 4024 9151 4019 9151 4012 9167
4017 9171 4026 9175
TIME...MOT...LOC 0224Z 231DEG 38KT 4036 9155
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:55 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 22, 6:55 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
655 PM CDT Wed May 22 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 515 PM CDT Wed May 22 2019
Another busy night of severe weather is underway as one supercell
has already developed over northeast MO ahead of a cold front in
in an axis of 1000-2000 J/kg MLCAPE. This same area is overlaid by
effective shear of 70kts and 0-1km shear of 20kts which supports
supercells capable of all hazards. CAMS runs have been showing
this scenario all day of supercell structures developing across
northeast and central Missouri into west central Illinois late
this afternoon that will eventually evolve into a QLCS by mid-late
evening as it moves into east central MO and southwest IL by late
evening and overnight. There will continue to be the threat for
severe weather during into the overnight hours before the storms
weaken toward morning.
Have issued a flash flood watch for central Missouri where
thunderstorms are expected to last the longest tonight. Given that
PWATS will be in the 1.5-2.0" range and soils are saturated, flash
flooding is a definite threat in this region.
The front will stall over southern Missouri and Illinois tomorrow.
The upper ridge will build over the area at the same time which
will act to limit coverage along the front given that amount of
instability along it. Will continue with a chance of showers and
thunderstorms with only a marginal risk of severe weather given
the instability and shear values. The front will begin to lift
north of the area on Thursday night.
Britt
.LONG TERM... (Friday through Next Wednesday)
Issued at 515 PM CDT Wed May 22 2019
Not much change in thinking to the forecast over the holiday
weekend into next week. Global deterministic models and GEFS still
depict a strong upper high will remain over southeast CONUS at the
same time a mean trough remains over the west into the middle of
next week. A west-east oriented frontal boundary will drop back
down into the CWA on Friday and Saturday which will act as a focus
for shower and thunderstorm development, a few of which could be
strong to severe based on strong/severe based on the instability/
shear forecast parameters. Coverage of thunderstorms into next
week will be determined by the ultimate location of the front and
how much upper ridging will be over the CWA. For now will keep
with above normal temperatures given forecast 850mb temperatures
between 15-20C and a persistent chance of thunderstorms.
Britt
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 637 PM CDT Wed May 22 2019
Thunderstorms are expected to continue to develop over central
and northeast Missouri and west central Illinois early this
evening affecting KUIN and KCOU bringing the threat of wind gusts
of 35KTS or greater, hail, and MVFR/IFR ceilings and visibilities
in heavy rain. These storms will move east through the evening
and eventually reach the St. Louis area terminals after 06Z. The
thunderstorms will move out of all terminals by 12Z with dry and
VFR conditions expected thereafter. Mainly dry and VFR conditions
are expected on Thursday except for any showers and thunderstorms
that develop along a stalled front. Coverage will not be high
enough to include in any of the TAFs at this time.
SPECIFICS FOR KSTL:
Dry and VFR conditions expected through 06Z. Then thunderstorms
will move into the terminals with low MVFR/IFR ceilings and
visibilities. These conditions are expected to move out of the
terminal by 12Z leaving dry and VFR conditions. There is some
potential for additional showers and thunderstorms during the day
on Thursday, but confidence is not high enough to include in the
terminals at this time.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-Montgomery
MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 22, 3:14 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Special weather statement, May 22, 4:59 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
459 PM CDT Wed May 22 2019
ILZ095-MOZ019-027-222230-
Adams IL-Marion MO-Lewis MO-
459 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ADAMS...NORTHWESTERN
MARION AND SOUTHEASTERN LEWIS COUNTIES UNTIL 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Philadelphia, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quincy, Canton, La Grange, Maywood, Philadelphia, Ursa and Taylor.
This includes Interstate 172 between exits 14 and 19.
This also includes Wakonda State Park.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois...and northeastern Missouri.
LAT...LON 3980 9171 3988 9177 4015 9149 3996 9123
3984 9145
TIME...MOT...LOC 2159Z 231DEG 31KT 3985 9170
GosselinLocal storm report, May 22, 8:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MONTICELLO 40.12N 91.71W
05/22/2019 M1.00 INCH LEWIS MO FIRE DEPT/RESCUE
&&Local storm report, May 22, 8:11 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 4 SSW NEWARK 39.94N 91.99W
05/22/2019 M1.00 INCH SHELBY MO PUBLIC
&&Local storm report, May 22, 8:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TORNADO 1 NNE CANTON 40.14N 91.52W
05/22/2019 LEWIS MO LAW ENFORCEMENT
&&Local storm report, May 22, 8:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FUNNEL CLOUD QUINCY 39.94N 91.39W
05/22/2019 ADAMS IL TRAINED SPOTTER
&&
SALLYLocal storm report, May 22, 8:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FUNNEL CLOUD QUINCY 39.94N 91.39W
05/22/2019 ADAMS IL TRAINED SPOTTER
SPOTTER LOCATION AT I-172 AND COLUMBUS ROAD.
STILL OBSERVING A FUNNEL CLOUD.
&&
SALLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 45 min |
| May 22, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 36 min |
| May 22, 8:14 PM CDT | Tornado Warning | LSX | Lewis | 16 min |
| May 22, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| May 22, 8:30 PM CDT | Tornado Warning | LSX | Lewis, Marion | 30 min |
| May 22, 8:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 73 min |
| May 22, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 50 min |
| May 22, 9:10 PM CDT | Tornado Warning | LSX | Boone | 50 min |
| May 22, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 57 min |
| May 22, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 48 min |
| May 22, 9:37 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Montgomery | 53 min |
| May 22, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 63 min |
| May 22, 10:14 PM CDT | Flash Flood Warning | LSX | Monroe, Ralls | 6 hr |
| May 22, 10:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike | 43 min |
| May 22, 10:22 PM CDT | Tornado Warning | LSX | Pike, Ralls | 27 min |
| May 22, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 54 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 50 min |
| May 22, 11:08 PM CDT | Tornado Warning | LSX | Cole | 52 min |
| May 22, 11:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 39 min |
| May 22, 11:43 PM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 47 min |
| May 22, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 35 min |
| May 23, 12:10 AM CDT | Tornado Warning | LSX | Callaway, Osage | 35 min |
| May 23, 12:32 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Warren | 58 min |
| May 23, 12:52 AM CDT | Tornado Warning | LSX | Montgomery, Warren | 38 min |
| May 23, 1:14 AM CDT | Tornado Warning | LSX | Lincoln, Saint Charles, Warren | 33 min |
| May 23, 1:39 AM CDT | Tornado Warning | LSX | Saint Charles | 33 min |
| May 23, 2:07 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 23, 2:54 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| May 23, 3:41 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 49 min |
| May 23, 4:37 AM CDT | Areal Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 3 hr |
| May 23, 9:48 AM CDT | River Flood Warning | LSX | Lincoln | 30 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.